MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION LIKORALL OVERHEAD LIFT; LIFT PATIENT NON AC POWERED

BAXTER HEALTHCARE CORPORATION LIKORALL OVERHEAD LIFT; LIFT PATIENT NON AC POWERED
Model Number 3121001
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 02/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while transferring a patient using the likorall 200 overhead lift, the lift¿s motor detached from its axle and fell, hitting a caregiver¿s forehead and a patient¿s legs.The caregiver sustained a wound on the forehead and the patient sustained hematoma on the legs.This medical safety review will address the incident associated with the patient.The incident associated with the caregiver will be addressed separately.It was reported that the patient sustained a hematoma on the legs.The patient was evaluated by a doctor, and it was determined that no medical treatment was needed.
 
Additional Manufacturer Narrative
Likorall overhead lift is a stationary lift mounted in a rail system.The rail system can be built straight, with or without curves, as a traverse system, and also as a room-to-room system.Likorall overhead lift is intended for use in lifting and transferring patients, for example, from bed to a wheelchair, to or from the floor, for visits to the toilet, for gait, standing and balance training, when weighing the patient, and when lifting the patient with a stretcher.The baxter technician found no problems with the device during inspection, and after a discussion with the executive director at the facility, they agreed that the incident was caused by human error, and that the engine was mispositioned and that the device was not at fault.The likorall 200 instructions for use states the following: if the likorall is installed in the s65 carriage with single hook, make sure it is resting securely at the bottom of the hook and is not tilted.A hematoma or bruise is an injury to tissues with skin discoloration and without breakage of skin.Blood from the broken vessels accumulates in surrounding tissues, which may produce pain, swelling, tenderness, and discoloration of the skin.Most bruises/hematomas heal without treatment, cold compresses may reduce bleeding if applied immediately after the injury and may reduce swelling, discoloration, and pain.In this event, the patient reportedly sustained a hematoma on the legs, and no medical intervention was required.The patient did not sustain permanent impairment of a body function or permanent damage to a body structure, which concludes no serious injury occurred.However, if the reported incident were to recur (motor detaches from the rail) it is likely to cause or contribute to a death or serious injury.

Brand Name
LIKORALL OVERHEAD LIFT
Common Device Name
LIFT PATIENT NON AC POWERED
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
LIKO AB
nedre vagen 100
lulea 975 9 2
SW   975 92
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key21515379
Report Number8030916-2025-00043
Device Sequence Number15458988
Product Code FSA
UDI-Device Identifier00887761981911
UDI-Public(01)00887761981911
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number3121001
Device Catalogue Number3121001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Initial Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale